MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION SCREW/M8 FOR SUPRAPATELLAR; EXTRACTOR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION SCREW/M8 FOR SUPRAPATELLAR; EXTRACTOR
Model Number 03.010.446
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on an unknown date, during inspection of the back up devices it was discovered that the gold peg of one (1) recon locking aiming arm for lfn nails-ex has snapped off, the threads of one (1) extraction screw for ti femoral & tibial nails and one (1) extraction screw/m8 for suprapatellar are stripped, and one (1) depth gauge for 2.0/2.4 and 2.7 screws was stuck in place.There was no patient involvement.This report is for one (1) extraction screw/m8 for suprapatellar.This is report 3 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d10 h3, h4, h6: part: 03.010.446 lot: f-22527 release to warehouse date: may 09, 2017 manufacturing site: sphinx werkzeuge ag supplier: werk selzach a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the extraction screw/m8 for suprapatellar was found to be stripped from the threaded tip.A dimensional inspection for the extraction screw/m8 for suprapatellar was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the extraction screw/m8 for suprapatellar would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.*********************************************** drawing/specifications reviewed the following drawings reflecting the current and manufactured revisions were reviewed: - extraction screw suprapatellar nail device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.B5 d9.
 
Event or Problem Description
This is report 3 of 6 for pc-(b)(4).

Brand Name
EXTRACTION SCREW/M8 FOR SUPRAPATELLAR
Common Device Name
EXTRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key14001839
Report Number2939274-2022-01189
Device Sequence Number11855309
Product Code HWB
UDI-Device Identifier10886982068880
UDI-Public(01)10886982068880
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.446
Device Catalogue Number03.010.446
Device Lot NumberF-22527
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer05/03/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPTH GAUGE FOR 2.0/2.4 AND 2.7 SCREWS; DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS; DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS; DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS; EXTRACTION SCR FOR TI FEM & TIB NAIL; REAMING ROD PUSH ROD WITH BALL HANDLE; RECON LCKNG AIMING ARM FOR LFN NAILS-EX; SMALL UNIVERSAL CHUCK WITH T-HANDLE; WIRE CUTTER 220MM
Patient SexUnknown